Alert archive / Texas / Special Weather Statements in 2022
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 7, 2022, 5:21 PM CDT for Caldwell County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 7, 2022, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 40
County Caldwell County, TX
The radar
The Austin/San Antonio radar (KEWX), 73 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2111 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WWUS84 KEWX 072221
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
521 PM CDT Sun Aug 7 2022
TXZ208-209-223-072245-
Caldwell TX-Fayette TX-Gonzales TX-
521 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern
Caldwell, northeastern Gonzales and southwestern Fayette Counties
through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waelder, or 9 miles west of Flatonia, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waelder, Elm Grove, Colony, Delhi, Thompsonville and Newtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2963 9714 2961 9716 2963 9752 2985 9747
2982 9735 2979 9732 2980 9730 2977 9716
2963 9712
TIME...MOT...LOC 2221Z 097DEG 15KT 2969 9726
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
QUIGLEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:23 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 7, 2:23 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 223 PM CDT Sun Aug 7 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Monday night) Issued at 222 PM CDT Sun Aug 7 2022 Adequate moisture along with daytime heating has allowed a few showers and storms to develop over the coastal plains northward into the Highway 77 corridor this afternoon. Activity near the coastal plains will be enhanced by the sea breeze, so rain chances will be favored here today. While we could see some isolated activity as far west at the I-35 corridor and western Hill Country, coverage of convection will be low and we will keep rain chances limited to 20% or less at this time. By mid-evening, convection should decrease due to the loss of daytime heating. Skies should be mostly clear this evening, with low cloud development in store early Monday morning. Overnight lows will be in the 70s, with perhaps a few upper 60s in the Hill Country. Moisture levels are not expected to change much on Monday, so another round of afternoon showers and storms will remain in the forecast. Most of the activity should remain east of the I-35 corridor, with the coastal plains being favored as the sea breeze moves inland tomorrow afternoon. Highs will be at or just above normal, with mid 90s to near 102 degrees expected. The heat and humidity could lead to a few afternoon heat index values near 105 degrees in the coastal plains. It will be warm again Monday night, with lows generally in the 70s. && .LONG TERM... (Tuesday through Sunday) Issued at 222 PM CDT Sun Aug 7 2022 Tuesday the subtropical ridge will strengthen a bit keeping most of the CWA dry. Convection along the seabreeze will be confined to the Coastal Plains. Wednesday an upper level trough will begin to dig down over the eastern half of the country pushing the ridge to the west. This trough will continue to push to the southeast over the last part of next week. This change in the pattern will bring more moisture into our CWA on the south side of the subtropical ridge. Rain chances will spread across the east and north Wednesday afternoon and evening. As the trough continues to push the ridge northwestward more of our CWA will have a chance for rain Thursday and Friday. The best chances for the most area will be Thursday afternoon and evening. Saturday slight chances will linger over the region as the subtropical ridge builds back toward the southeast. By Sunday all convection should be suppressed. With the increased cloudiness and chances for rain through the week temperatures will be held down a bit. Highs will still be above normal, but most places will stay in the middle to upper 90s. Triple digits should be confined to the southwest part of our CWA. && .AVIATION... (18Z TAFS) Issued at 115 PM CDT Sun Aug 7 2022 VFR conditions will continue this afternoon and evening at area TAF sites. We will need to monitor for some convection nearing the I-35 corridor during the late afternoon and early evening hours. However, at this time, with only isolated coverage expected we will not mention in the latest forecast. Otherwise, look for a return of low clouds and MVFR cigs for the I-35 corridor early Monday morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 102 77 99 / 10 10 10 10 Austin Bergstrom Intl Airport 75 100 74 99 / 10 10 10 10 New Braunfels Muni Airport 75 100 74 100 / 10 10 10 10 Burnet Muni Airport 74 98 75 99 / 20 0 0 10 Del Rio Intl Airport 77 101 78 101 / 10 0 0 10 Georgetown Muni Airport 76 100 76 100 / 10 10 10 10 Hondo Muni Airport 75 100 73 101 / 20 10 10 10 San Marcos Muni Airport 74 100 73 100 / 10 10 10 10 La Grange - Fayette Regional 75 100 74 100 / 0 30 10 10 San Antonio Intl Airport 76 99 75 98 / 20 10 10 10 Stinson Muni Airport 77 100 76 100 / 20 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...05 Aviation...Platt
Hazardous weather outlook, Aug 7, 3:21 AM CDT, 14 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 321 AM CDT Sun Aug 7 2022 TXZ171>173-183>194-202>209-217>225-228-081145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 321 AM CDT Sun Aug 7 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A few strong storms with gusty winds and locally heavy downpours are possible along and east of I-35 this afternoon. Lightning strikes may cause some new fires due to dry vegetation. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few strong storms with gusty winds and locally heavy downpours are possible over parts of South Central Texas each day. Lightning strikes may cause some new fires due to dry vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 7, 4:21 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Austin/San Antonio TX
421 PM CDT Sun Aug 7 2022
TXZ193-072200-
Bastrop TX-
421 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southwestern Bastrop
County through 500 PM CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Rosanky, or 14 miles southwest of Bastrop, moving north
at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wyldwood, Cedar Creek, Red Rock, Bateman, Rockne and Watterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2987 9742 3002 9759 3006 9761 3018 9741
2990 9732
TIME...MOT...LOC 2121Z 160DEG 18KT 2995 9746
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Aug 7, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
521 PM CDT Sun Aug 7 2022
TXZ208-209-223-072245-
Caldwell TX-Fayette TX-Gonzales TX-
521 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern
Caldwell, northeastern Gonzales and southwestern Fayette Counties
through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waelder, or 9 miles west of Flatonia, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waelder, Elm Grove, Colony, Delhi, Thompsonville and Newtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2963 9714 2961 9716 2963 9752 2985 9747
2982 9735 2979 9732 2980 9730 2977 9716
2963 9712
TIME...MOT...LOC 2221Z 097DEG 15KT 2969 9726
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:21 PM CDT | Special Weather Statement | EWX | Bastrop | 39 min |
| Aug 7, 5:36 PM CDT | Special Weather Statement | EWX | Guadalupe | 24 min |
Nearby
Special Weather Statements in Texas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.